Torsion in finite H-spaces and the homotopy of the three-sphere

Piotr Beben, Stephen D Theriault

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)


Let X be a 2-connected p-local finite H-space with a single cell in dimension three. We give a simple cohomological criterion which distinguishes when the inclusion i: S3i⟶X has the property that the loop of its three-connected cover is null homotopic. In particular, such a null homotopy implies that πm(i)=0 for m≥4. Applications are made to Harper's rank 2 finite H-space and simple, simply-connected, compact Lie groups.
Original languageEnglish
Pages (from-to)25-37
Number of pages13
JournalHomology, Homotopy and Applications
Issue number2
Publication statusPublished - 2010


Dive into the research topics of 'Torsion in finite H-spaces and the homotopy of the three-sphere'. Together they form a unique fingerprint.

Cite this